MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE
Catalog Number 1009665
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left subclavian artery with 95% stenosis.The hi-torque (ht) balance middleweight (bmw) universal ii guide wire had resistance during advancement and failed to cross when it broke inside the 6french (f) guiding catheter, however, the resistance was not with the guiding catheter.The break was approximately 3-6 inches from the tip of the device.The wire was successfully retrieved and removed from the anatomy using a syringe and negative pressure.Nothing remains in the patient.Another non-abbott guide wire was used to complete the procedure.There was no adverse patient sequelae and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and corrective or preventive actions (capa) was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported difficulties; however, the subsequent treatment appears to be related to operational circumstances.In this case, it was reported that the guide wire met resistance during advancement, resulting in a material separation.Factors that may contribute to failing to advance the guide wire include, but are not limited to, inner diameter of the catheter, outer diameter of the guide wire, device support, interaction with challenging anatomy, buildup of procedural contaminants, user technique, and/or damage to the catheter or guide wire.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported failure to advance.Additionally, three sterile devices from the same part and lot were returned.A visual and dimensional inspection were performed.The inspection noted no damage or anomalies, and the dimensions were within specification.This indicated a product quality issue did not contribute to the reported difficulty.It is possible that manipulation of the wire, when resistance was encountered, contributed to the reported material separation; however, this cannot be confirmed.The separated portion of the wire was removed from the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18641419
Report Number2024168-2024-01403
Device Sequence Number12778456
Product Code DQX
UDI-Device Identifier08717648118722
UDI-Public(01)08717648118722(17)250430(10)3051871
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K072460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number1009665
Device Lot Number3051871
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F GUIDING CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown